# SDR CA050822002

- Difficulty date: August 12, 2005
- Submitted: September 1, 2005
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 370 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170*
- System (JASC): 8011 · Engine Starter
- Part: Drive Assy
- Condition: Cracked
- Location: Starter
- Component: Starter, Lamar
- Component part number: PM2401H
- Stage of operation: TX
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

(CAN) PIC REPORTED A METAL GRINDING NOISE AT SECOND ATTEMPT TO START AIRCRAFT.   FURTHER INVESTIGATION FOUND STARTER TOOTH MISSING AND TOOTH DRIVE CRACKED AND BROKEN IN SEVERAL SPOTS.  RING GEAR FOUND MISSING TOOTH AND SEVERAL OTHER TEETH WE  RE CHIPPED.  ALL PARTS (STARTER AND RING GEAR) REPLACED WITH SERVICEABLE PARTS.  AIRCRAFT RETURNED TO SERVICE.
